Rocky Mountain Journal of Mathematics

New characterizations of minimal cusco maps

Ľubica Holá and Dušan Holý

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We give new characterizations of minimal cusco maps in the class of all set-valued maps extending results from \cite{BZ1, GM}. Let $X$ be a topological space and $Y$ a Hausdorff locally convex linear topological space. Let $F: X \to Y$ be a set-valued map. The following are equivalent: (1)~$F$ is minimal cusco; (2)~$F$ has nonempty compact values, there is a quasicontinuous, subcontinuous selection $f$ of $F$ such that $F(x) = \overline{co\,}\overline f(x)$ for every $x \in X$; (3)~$F$ has nonempty compact values, there is a densely defined subcontinuous, quasicontinuous selection $f$ of $F$ such that $F(x) = \overline{co}\,\overline f(x)$ for every $x \in X$; (4)~$F$ has nonempty compact convex values, $F$ has a closed graph, every extreme function of $F$ is quasicontinuous, subcontinuous and any two extreme functions of $F$ have the same closures of their graphs. Some applications to known results are given.

Article information

Source
Rocky Mountain J. Math., Volume 44, Number 6 (2014), 1851-1866.

Dates
First available in Project Euclid: 2 February 2015

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1422885097

Digital Object Identifier
doi:10.1216/RMJ-2014-44-6-1851

Mathematical Reviews number (MathSciNet)
MR3310951

Zentralblatt MATH identifier
1328.54014

Subjects
Primary: 54C60: Set-valued maps [See also 26E25, 28B20, 47H04, 58C06]
Secondary: 54B20: Hyperspaces

Keywords
Minimal cusco map quasicontinuous function sub continuous function set-valued mapping selection extreme function

Citation

Holá, Ľubica; Holý, Dušan. New characterizations of minimal cusco maps. Rocky Mountain J. Math. 44 (2014), no. 6, 1851--1866. doi:10.1216/RMJ-2014-44-6-1851. https://projecteuclid.org/euclid.rmjm/1422885097


Export citation

References

  • Ch.D. Aliprantis and K.C. Border, Infinite dimensional analysis, 3rd edition, Springer Verlag, Berlin, 2006.
  • R. Baire, Sur les fonctions des variables reelles, Ann. Math. Pura Appl. 3 (1899), 1–122.
  • G. Beer, Topologies on closed and closed convex sets, Kluwer Academic Publishers, Dordrecht, 1993.
  • J. Borsík, Points of continuity and quasicontinuity, Central Europ. J. Math. 8 (2010), 179–190.
  • J.M. Borwein and Q.J. Zhu, Multifunctional and functional analytic techniques in nonsmooth analysis, in Nonlinear analysis, differential equations and control, F.H. Clarke and R.J. Stern, eds., Kluwer Academic Publishers, Dordrecht, 1999.
  • ––––, Techniques of variational analysis, Springer, New York, 2005.
  • J.P.R. Christensen, Theorems of Namioka and R.E. Johnson type for upper semicontinuous and compact valued mappings, Proc. Amer. Math. Soc. 86 (1982), 649–655.
  • L. Drewnowski and I. Labuda, On minimal upper semicontinuous compact valued maps, Rocky Mountain J. Math. 20 (1990), 737–752.
  • R. Engelking, General topology, PWN, Warszawa, 1977.
  • R.V. Fuller, Set of points of discontinuity, Proc. Amer. Math. Soc. 38 (1973), 193–197.
  • J.R. Giles and W.B. Moors, A continuity property related to Kuratowski's index of non-compactness, its relevance to the drop property, and its implications for differentiability theory, J. Math. Anal. Appl. 178 (1993), 247–268.
  • \v L. Holá and D. Holý, Minimal usco maps, densely continuous forms and upper semicontinuous functions, Rocky Mountain J. Math. 39 (2009), 545–562.
  • ––––, Pointwise convergence of quasicontinuous mappings and Baire spaces, Rocky Mountain J. Math. 41 (2011), 1883–1894.
  • \v L. Holá and B. Novotný, Subcontinuity of multifunctions, Math. Slov. 62 (2012), 345–362.
  • \v L. Holá and Z. Piotrowski, Set of continuity points of functions with values in generalized metric spaces, Tatra Mount. Math. Publ. 42 (2009), 148–160.
  • S. Kempisty, Sur les fonctions quasicontinues, Fund. Math. 19 (1932), 189–197.
  • P.S. Kenderov, I.S. Kortezov and W.B. Moors, Continuity points of quasi-continuous mappings, Topol. Appl. 109 (2001), 321–346.
  • A. Lechicki and S. Levi, Extensions of semicontinuous multifunctions, Forum Math. 2 (1990), 341–360.
  • M. Matejdes, Selection theorems and minimal mappings in a cluster setting, Rocky Mountain J. Math. 41 (2011), 851–857.
  • R.E. Megginson, An introduction to Banach space theory, Springer, New York, 1998.
  • D.P. Milman, Characteristics of extremal points of regularly convex sets, Dokl. Akad. Nauk 57 (1947), 119–122.
  • T. Neubrunn, Quasi-continuity, Real Anal. Exch. 14 (1998), 259–306.
  • B. Novotný, On subcontinuity, Real Anal. Exch. 31 (2005), 535–545.
  • R.R. Phelps, Convex functions, monotone operators and differentiability, Lect. Notes Math. 1364, Springer-Verlag, Berlin, 1989.
  • A. Spakowski, Upper set-convergences and minimal limits, preprint.
  • X. Wang, Asplund sets, differentiability and subdifferentiability of functions in Banach spaces, J. Math. Anal. Appl. 323 (2006), 1417–1429.